Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2002, 7:22 AM CDT for Bosque County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2002, 7:22 AM CDT (12:22 UTC)
- Expired
- May 3, 2002, 8:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 89 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 0.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 031222
SVRFTW
TXC035-031300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
722 AM CDT FRI MAY 3 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 AM CDT
* AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM OVER CLIFTON...MOVING EAST SOUTHEAST AT 55
MPH.
LAT...LON 3184 9772 3161 9761 3172 9737 3182 9731
3195 9745What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:12 AM CDT, 10 minutes earlier.
Area forecast discussion, May 3, 7:12 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 712 AM CDT FRI MAY 3 2002 WILL ISSUE AN UPDATE MAINLY TO RAISE POPS AS ISETROPIC LIFT CONTINUES TO PRODUCE ELEVATED RAIN AND THUNDERSTORMS ACROSS THE FORECAST AREA. EXPECT RAIN AND THUNDERSTORMS TO DECREASE IN COVERAGE BY LATE MORNING...HOWEVER REDEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON. NO OTHER MAJOR CHANGES ANTICIPATED WITH THIS UPDATE. FCSTID = 79 DFW 76 64 86 66 / 80 40 40 40 ACT 81 66 87 68 / 60 40 40 40 .FWD...SEVERE THUNDERSTORM WATCH UNTIL 1000 AM CDT FRIDAY FOR ZONES TXC001...TXC027...TXC035...TXC093...TXC099...TXC133...TXC139...TXC143 ...TXC145...TXC161...TXC193...TXC213...TXC217...TXC251...TXC281 ...TXC289...TXC293...TXC309...TXC331...TXC333...TXC349...TXC395...TXC 425.
In the hours before
Special weather statement, May 3, 2:43 AM CDT, 4 hours 39 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 243 AM CDT FRI MAY 3 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. THE STORMS WILL BE ELEVATED SO THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE. EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR LUFKIN. WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT NORTHWARD ACROSS NORTH TEXAS. THE AIRMASS ACROSS NORTH TEXAS WILL DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. ONGOING THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF THESE STORMS SEVERE. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM FRONT. STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:23 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 52 min |
| May 3, 4:55 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 3, 5:17 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 43 min |
| May 3, 6:13 AM CDT | Flash Flood Warning | FWD | Erath | 3 hr |
| May 3, 6:32 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| May 3, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 37 min |
| May 3, 7:30 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.